Hail, Angelina
- When
- December 23, 11:08 AM CST
- Where
- Angelina County, 5 mi N of Lufkin
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.417, -94.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 9:50 AM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CST MON DEC 23 2002 WAS PREPARING AN EARLY UPDATE FOR TEMPERATURES WHEN THE WATCH CAME OUT...SO OFF WE GO. WARMED THE SOUTHERN TIER OF ZONES TO THE MID 60S FOR TODAY...LOWERED THE NEAR STEADY TEMPS UP NORTH A TAD...MENTIONED TEMPS E AND NE FALLING WITH ONSET OF RAIN. 17 .SHV...TORNADO WATCH TIL 3 PM FOR TXZ152-165>167.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND INTO THIS EVENING FROM EAST TEXAS ACROSS ALL OF NORTHWEST LOUISIANA AND PORTIONS OF SOUTH CENTRAL ARKANSAS. LARGE HAIL LOOKS TO BE THE MAIN THREAT. HOWEVER...IF A FRONT...CURRENTLY ALONG THE GULF COAST MOVES INTO THE AREA LATER TODAY...IN ADDITION TO HAIL...EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH AN ISOLATED TORNADO ALONG THIS BOUNDARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND EARLY TONIGHT.
The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 17:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321669.